# SDR CA971208001

- Difficulty date: November 2, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 172M
- Engine: Lyc O320E2D
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 7826
- Condition: Cracked
- Location: Under Nr 2 Cyl
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) DURING INSPECTION, OIL WAS NOTICED AT LOWER SIDE OF NR 2 AND NR 4 CYLINDERS, ENGINE WAS WASHED DOWN AND A GROUND RUN-UP WAS CARRIED OUT. AN OIL LEAK WAS FOUND AT THE NR 2 CYLINDER DRAIN TUBE/LINE.  LINE WAS REPLACED AND GROUND RUN WAS CARRIED OUT SERVICEABLE.  LATER (7 HOURS OF OPERATION) THE OIL LEAK WAS NOTED AGAIN IN THE SAME AREA.  THE AREA WAS AGAIN CLEANED AND A POWER RUN WAS CARRIED OUT AND A CRACK WAS FOUND IN THE CRANKCASE IN THE AREA OF NR 2 CYLINDER.
